MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 11X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS FEM STEM W/O BODY 11X127MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64853111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Broken proximal femur distal stem gmrs.Pt presented with pain and instability.Update 08/15/2019: as reported in adverse consequences details "patient needed revision surgery to compensate for breakage".An operative report, pre-revision x-ray, and explant picture are provided.
 
Additional Manufacturer Narrative
An event regarding crack/fracture and instability involving a mrs stem was reported.The event of crack/fracture was confirmed through clinician review of the provided x-rays.The reported instability was not confirmed.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-ray provided confirms fracture, need additional information; primary operative report, clinical and past medical history and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported instability was not confirmed.Review of the provided x-rays confirms fracture of the stem.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as primary operative reports, clinical and past medical history as well as examination of explanted components are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Broken proximal femur distal stem gmrs.Pt presented with pain and instability.Update 15/august/2019 wg: as reported in adverse consequences details "patient needed revision surgery to compensate for breakage." an operative report, pre-revision x-ray, and explant picture are provided.

Brand Name
MRS FEM STEM W/O BODY 11X127MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8991783
Report Number0002249697-2019-03177
Device Sequence Number18890964
Product Code KRO
UDI-Device Identifier07613327048360
UDI-Public07613327048360
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number64853111
Device Lot Number114639B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient Weight81